Tuesday, May 19, 2009

I have an interesting face, and not necessarily in a good way.

For the last two years or so, I've had on-again/off-again crap on my face. I wish there were a more accurate word for it, but one of the big problems is that the multiple diagnoses seem to just keep being wrong. First, it was eczema. Then, it was seborrheic dermatitis. Now, it's some weird kind of acne that supposedly is pretty rare in men, but I guess somewhat more common in women.


Anyway, as part of the earlier treatments, the one that seemed to keep it under the best control was the steroid cream - which, of course, is the one that you should be most conservative with, since not only does it possess 'entropic' qualities (meaning that it slowly eats away at your flesh), but - as I found out today - your skin actually becomes addicted to it, which means that when you discontinue use, you have a big flare-up.

I'm discontinuing use. And the new treatment is entirely anti-bacterial, and I'm told not to expect any results for a month. Meaning it's going to get worse before it gets better.

Am I telling you this to gross you or make you feel sorry for me? No, I am most emphatically not an animal. But chances are good that I'm going to be seeing most of the regular readers of the Rambler in person within the next month, and I wanted to give you fair warning that my puss could be gnarly for the next couple of weeks. If we meet up, perhaps we could do it in a dark, secluded spot? More for your sensibilities than my own.

The best part? Apparently, this new treatment will make me extra sensitive to sunlight in the affected areas. I'm beginning to think the only effective treatment for what I've got is holy water and a stake through my heart.



Ansley said...

It's always something with life... sheesh..

shaunian said...

At any point, have you ever taken Acutane?
Thy ended up being the only thing that worked for me...